Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 2, NWS Huntsville, AL

January 8, 2008Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jan 8, 2008, 8:27 PM CST for Lincoln County, Moore County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 8, 2008, 8:27 PM CST (02:27 UTC)
Expired
Jan 8, 2008, 9:00 PM CST
In force
33 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 49 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 8, 6:36 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KHUN 090227
SVRHUN
TNC103-127-090300-
/O.NEW.KHUN.SV.W.0002.080109T0227Z-080109T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
827 PM CST TUE JAN 8 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN TENNESSEE...
  MOORE COUNTY IN TENNESSEE...

* UNTIL 900 PM CST

* AT 827 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 9 MILES SOUTHWEST OF SHELBYVILLE TO 11 MILES NORTH OF         
  ATHENS...AND MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...
  LYNCHBURG...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3544 8628 3542 8624 3532 8625 3524 8627
      3522 8631 3518 8628 3502 8671 3499 8680
      3500 8685 3511 8684 3538 8653 3534 8642
TIME...MOT...LOC 0227Z 246DEG 54KT 3540 8644 3499 8691

$$

JE
1 follow-up statement
000 
WWUS54 KHUN 090246
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
846 PM CST TUE JAN 8 2008

TNC103-127-090300-
/O.CON.KHUN.SV.W.0002.000000T0000Z-080109T0300Z/
MOORE TN-LINCOLN TN-
846 PM CST TUE JAN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CST
FOR EASTERN LINCOLN AND MOORE COUNTIES...

AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM LYNCHBURG TO TAFT...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOLINO...LOIS...KELSO...MARBLE HILL AND HURDLOW.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3542 8624 3537 8625 3536 8623 3528 8627
      3524 8627 3522 8631 3518 8628 3501 8674
      3544 8627
TIME...MOT...LOC 0246Z 246DEG 54KT 3551 8612 3503 8666

$$

JE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 6:25 PM CST, 2 hours 2 minutes earlier.

Area forecast discussion, Jan 8, 6:25 PM CST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
625 PM CST TUE JAN 8 2008

.UPDATE...
UPDATED GRIDS ALREADY SENT. ZFP TO BE UPDATED SHORTLY.
&&

.DISCUSSION...
QUICK LOOK AT THE 00Z OBS INDICATES THAT THE FRONT HAS MADE IT TO
THE MS RIVER. AREA RADARS CONTINUE TO INDICATE A DECAYING LINE AS IT
MOVES EWD. LMA/CG LTG DATA SHOWS SEVERAL LIGHTNING STRIKES IN THE
STORMS NE OF TUPELO AND A STRONG/SVR STORM IN THE VICINITY OF
COLUMBUS MS. OTHERWISE THERE ARE FEW STORMS OF SIGNIFICANCE IN THIS
PARTICULAR PORTION OF THE BKN LINE...BUT THIS COULD QUICKLY CHANGE
WITH DEEPER MOISTURE IN THE FORM OF DWPTS 60F OR HIGHER NOSING
TOWARDS THE TN STATE LINE.

MADE A FEW QUICK UPDATES TO THE POP/QPF GRIDS TO REFLECT RADAR
TRENDS...AND WILL BE UPDATING TO INCLUDE A FORTHCOMING TORNADO
WATCH. WILL TAKE A MORE THOROUGH LOOK AT THE FCST LATER THIS EVENING.
&&

.PREV DISCUSSION...ISSUED 204 PM CST TUE JAN 8 2008...
SLIGHTLY COOLER AIR AND CLEARING SKIES ARE EXPECTED ON WEDNESDAY...
AS THE FRONT PUSHES SOUTHEAST INTO SOUTHERN ALABAMA AND GEORGIA
BEFORE STALLING.

ON WEDNESDAY NIGHT...A SURFACE LOW MOVING INTO THE UPPER MIDWEST
WILL CAUSE WARMER AIR TO ADVECT NORTH VIA SOUTHWEST FLOW. THIS WILL
FORCE THE STATIONARY FRONT OVER SOUTHERN ALABAMA NORTHWARD AS A WARM
FRONT...POSSIBLY PRODUCING A FEW SCATTERED SHOWERS OR THUNDERSTORMS
ACROSS NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE. A COLD FRONT
TRAILING SOUTHWEST FROM THE SURFACE LOW...ALONG WITH STRONG JET
DYNAMICS...WILL MOVE EAST THROUGH THE FORECAST AREA ON THURSDAY.
MODELS ARE HINTING AT A MORE UNSTABLE ATMOSPHERE IN PLACE BY
THEN...WITH LIS AROUND -3 AND CAPE AROUND 600 J/KG DURING THE
AFTERNOON HOURS. CANNOT RULE OUT A ROUND OF SEVERE WEATHER THEN.

THURSDAY NIGHT A FEW SHOWERS COULD LINGER THROUGH DAYBREAK ON
FRIDAY...PARTICULARLY IN NORTHEAST ALABAMA. HOWEVER...BY FRIDAY
MORNING CLEAR CONDITIONS AND AGAIN COOLER WEATHER WILL RETURN TO THE
FORECAST AS HIGH PRESSURE BEGINS TO BUILD INTO THE SOUTHEAST.

12Z MODELS KEEP MOISTURE ASSOCIATED WITH THE LOW IN THE CENTRAL GULF
MUCH FURTHER SOUTH FROM SATURDAY NIGHT THROUGH SUNDAY THAN PREVIOUS
RUNS. BY SUNDAY GFS AND ECMWF DROPS A CLIPPER SYSTEM SOUTHEAST FROM
CENTRAL CANADA. BY SUNDAY NIGHT...THIS CLIPPER SYSTEM IS FORECAST TO
APPROACH THE TENNESSEE VALLEY...POSSIBLY BRINGING A FEW SHOWERS TO
THE FORECAST AREA. MONDAY MORNING...MEAGER MOISTURE IS LEFT...BUT
CANNOT RULE OUT A FEW SPRINKLES AS 850 TROUGH MOVES EAST.

OVERALL HAVE TRENDED TEMPERATURES SLIGHTLY WARMER...PARTICULARLY ON
WEDNESDAY NIGHT AND THURSDAY.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

UPDATE...BCC
PREV DISCUSSION...20
Hazardous weather outlook, Jan 8, 7:45 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
745 PM CST TUE JAN 8 2008

ALZ001>010-016-TNZ076-096-097-091000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
745 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A COLD FRONT WILL MOVE ACROSS NORTHWEST ALABAMA LATE THIS EVENING...
REACHING THE INTERSTATE 65 CORRIDOR AFTER MIDNIGHT...AND MOVING WELL
EAST OF THE AREA BY DAYBREAK WEDNESDAY. SHOWERS AND THUNDERSTORMS
WILL FOCUS IN A LINE AHEAD OF THE FRONT. A FEW THUNDERSTORMS ALONG
AND AHEAD OF THIS LINE WILL BECOME STRONG TO SEVERE...ESPECIALLY
WEST OF INTERSTATE 65 THIS EVENING. WHILE AN ISOLATED TORNADO CANNOT
BE RULED OUT...THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE
STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER SYSTEM APPROACHING THE AREA FROM THE WEST WILL INTERACT
WITH GULF MOISTURE TO BRING MORE SHOWERS AND THUNDERSTORMS FROM
WEDNESDAY NIGHT INTO THURSDAY. A FEW OF THE STORMS ON THURSDAY
COULD BECOME STRONG TO SEVERE...WITH THE PRIMARY THREAT ONCE AGAIN
BEING DAMAGING WIND GUSTS. THIS SYSTEM ALSO HAS A POTENTIAL TO
BRING A GOOD DOSE OF NEEDED RAIN ACROSS THE TENNESSEE VALLEY.

YET ANOTHER SYSTEM HAS THE POTENTIAL TO IMPACT THE REGION BY LATE
IN THE WEEKEND. AN AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE
NORTHERN GULF OF MEXICO ON SATURDAY...AND MOVE ACROSS THE
SOUTHEASTERN STATES SUNDAY. THIS SYSTEM WILL BRING GULF MOISTURE
NORTHWARD AND A SMALL CHANCE OF COLD RAIN TO THE TENNESSEE VALLEY
LATE SUNDAY OR MONDAY. AT THIS TIME...IT APPEARS THAT ANY
MEASURABLE PRECIPITATION THAT WOULD OCCUR WOULD BE IN THE FORM OF
RAIN. HOWEVER... WE WILL CONTINUE TO MONITOR THIS SYSTEM FOR THE
POTENTIAL FOR WINTRY WEATHER ACROSS THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED TONIGHT DUE TO A TORNADO WATCH. ACTIVATION IS POSSIBLE
AGAIN THURSDAY.

BCC/AMP

In the hours before

Special weather statement, Jan 8, 7:17 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CST TUE JAN 8 2008

ALZ002-090145-
COLBERT-
717 PM CST TUE JAN 8 2008

...SIGNIFICANT WEATHER ALERT FOR COLBERT COUNTY UNTIL 745 PM CST...

AT 717 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BELGREEN...OR 10 MILES WEST OF
RUSSELLVILLE...MOVING NORTHEAST AT 55 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SRYGLEY CHURCH.
  CROOKED OAK.
  LITTLEVILLE.
  SPRING VALLEY.
  WHITEOAK.
  LEIGHTON.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

THIS SIGNIFICANT WEATHER ALERT DOES NOT INCLUDE MUSCLE SHOALS...
TUSCUMBIA...OR SHEFFIELD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jan 8, 7:35 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
735 PM CST TUE JAN 8 2008

ALZ001-090200-
LAUDERDALE-
735 PM CST TUE JAN 8 2008

...SIGNIFICANT WEATHER ALERT FOR EASTERN LAUDERDALE COUNTY UNTIL 800
PM CST...

AT 735 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LORETTO TO KILLEN...
OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF LAWRENCEBURG TO
8 MILES EAST OF PETERSVILLE...MOVING EAST AT 50 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GREEN HILL.
  LEXINGTON.
  ANDERSON.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jan 8, 7:47 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
747 PM CST TUE JAN 8 2008

ALZ001-004-005-090215-
LAUDERDALE-LAWRENCE-LIMESTONE-
747 PM CST TUE JAN 8 2008

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...EASTERN LAUDERDALE...
AND NORTHERN LAWRENCE COUNTIES UNTIL 815 PM CST...

AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
LAWRENCEBURG TO 6 MILES EAST OF KILLEN TO TOWN CREEK...MOVING EAST
AT 45 MPH.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED BANK.
  WHITEHEAD.
  WHEELER.
  MT ROZELL.
  RIPLEY.
  CARTWRIGHT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jan 8, 7:47 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
747 PM CST TUE JAN 8 2008

ALZ001-004-005-090215-
LAUDERDALE-LAWRENCE-LIMESTONE-
747 PM CST TUE JAN 8 2008

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE...EASTERN LAUDERDALE...
AND NORTHERN LAWRENCE COUNTIES UNTIL 815 PM CST...

AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
LAWRENCEBURG TO 6 MILES EAST OF KILLEN TO TOWN CREEK...MOVING EAST
AT 45 MPH.

PEA SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RED BANK.
  WHITEHEAD.
  WHEELER.
  MT ROZELL.
  RIPLEY.
  CARTWRIGHT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR NORTHWESTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

JE
Special weather statement, Jan 8, 8:07 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
807 PM CST TUE JAN 8 2008

ALZ001>004-090315-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-
807 PM CST TUE JAN 8 2008

...SIGNIFICANT WEATHER ALERT FOR GUSTY WINDS ACROSS
LAUDERDALE...COLBERT...FRANKLIN AL... AND LAWRENCE COUNTIES...

STRONG GUSTY WINDS ARE OCCURRING BEHIND A LINE OF STORMS ACROSS
LAUDERDALE...COLBERT...FRANKLIN AL... AND LAWRENCE COUNTIES.
SUSTAINED WINDS OF AROUND 30 MPH...WITH WIND GUSTS OF 50 TO 60
MPH ARE EXPECTED THROUGH 9 PM.

THESE GUSTY WINDS ARE LIKELY TO DOWN TREES AND POTENTIALLY POWER
LINES IN ISOLATED LOCATIONS. THESE ARE NOT IN ASSOCIATION WITH
THUNDERSTORMS.

MOTORISTS SHOULD BE ALERT FOR SUDDEN GUSTS OF WIND...PARTICULARLY
IN HIGH PROFILE VEHICLES...AND ON NORTH SOUTH RUNNING HIGHWAYS.

STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE LOCAL MEDIA
OUTLET...FOR FURTHER STATEMENTS OR UPDATES FROM THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.

JE
Special weather statement, Jan 8, 8:11 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
811 PM CST TUE JAN 8 2008

TNZ076-096-090300-
LINCOLN-MOORE-
811 PM CST TUE JAN 8 2008

...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MOORE COUNTIES UNTIL 900
PM CST...

AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINOR HILL ALONG
THE ALABAMA TENNESSEE STATE LINE...TO CORNERSVILLE...MOVING EAST AT
65 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MCBURG.
  FAYETTEVILLE.
  HOWELL.
  BELLEVILLE.
  LYNCHBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1 AM CST
WEDNESDAY MORNING FOR NORTH ALABAMA AND MIDDLE TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:02 PM CSTSevere Thunderstorm WarningHUNFranklin, Lincoln, Moore28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.